MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEVER HOOK LEFT; SKIN/TISSUE HOOK

DEPUY MITEK LLC US CLEVER HOOK LEFT; SKIN/TISSUE HOOK
Catalog Number 214641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: this complaint device was received and evaluated.Visual and functional investigation confirms that jaw is not operational, confirming the complaint.It appears as though the spring that facilitates the actuating of the jaw is broken contributing to this failure.This failure is typical of excessive abuse of the device over time which would eventually lead to jaws failing.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other similar complaints for these lots of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during pre-surgery, it was observed that the clever hook left device was broken.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
CLEVER HOOK LEFT
Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7809768
Report Number1221934-2018-51888
Device Sequence Number13732267
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214641
Device Lot Number09F3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2014
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1